| Catalog Number |
VCP305H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4/g4: device is not distributed in the united states, but is similar to device marketed in the usa.Therefore, (01)gtin is not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: -was surgery delayed due to the reported event? --> unknown, -was procedure successfully completed? --> unknown, -were fragments generated? --> unknown, -if yes, were they removed easily without additional intervention? --> unknown, -patient status/ outcome / consequences --> no, -was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, - is the patient part of a clinical study --> unknown, attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- how many devices demonstrated the alleged deficiency? - did the event occur during one or multiple patient procedures? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and barbed suture was used.During surgery with 3-0 suture on a child the needle broke in two.This happened with multiple sutures from the box.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/27/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified additional information was requested, the following was obtained: - how many devices demonstrated the alleged deficiency? unknown - did the event occur during one or multiple patient procedures? unknown.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one open box with thirty-two (32) unopened samples was received for analysis.Product code vcp305h.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification and no defects or needle breakage were found.Additionally, the samples were tested by resistance test to needle and met the requirements.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.A functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.